Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 404, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 20, 2006, 7:00 AM EDT for Anderson County, Franklin County, Kentucky. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2006, 7:00 AM EDT (11:00 UTC)
- Expired
- Aug 20, 2006, 7:30 AM EDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Anderson County, KY, Franklin County, KY
The radar
The Louisville radar (KLVX), 86 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 7:10 AM EDT | TSTM WND DMG | Lawrenceburg, KY | TREES DOWN |
| Aug 20, 7:12 AM EDT | TSTM WND DMG | Frankfort, KY | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 201100
SVRLMK
KYC005-073-201130-
/O.NEW.KLMK.SV.W.0404.060820T1100Z-060820T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
700 AM EDT SUN AUG 20 2006
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 730 AM EDT...
* AT 657 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES NORTHWEST OF FRANKFORT TO 8 MILES NORTHWEST OF
LAWRENCEBURG TO 19 MILES SOUTHWEST OF LAWRENCEBURG...AND MOVING
EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LAWRENCEBURG AND FRANKFORT BY 710 TO 715 AM EDT...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND TORRENTIAL
RAINFALL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS
LAT...LON 3814 8488 3797 8482 3795 8497 3789 8502
3788 8511 3791 8511 3789 8514 3797 8517
3809 8504 3820 8500 3825 8501 3832 8497
3830 8475 3820 8474
$$
CS1 follow-up statement
000
WWUS53 KLMK 201128
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
727 AM EDT SUN AUG 20 2006
KYC005-073-201140-
/O.EXP.KLMK.SV.W.0404.000000T0000Z-060820T1130Z/
FRANKLIN KY-ANDERSON KY-
727 AM EDT SUN AUG 20 2006
...THE SEVERE THUNDERSTORM WARNING FOR ANDERSON AND FRANKLIN COUNTIES
WILL BE ALLOWED TO EXPIRE AT 730 AM EDT...
AT 726 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
LINE OF SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING FOR FRANKLIN
AND ANDERSON COUNTIES HAD MOVED EAST INTO WOODFORD COUNTY.
THEREFORE...THE WARNING FOR FRANKLIN AND ANDERSON COUNTIES WILL BE
ALLOWED TO EXPIRE AT 730 AM EDT.
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
FOR RELAY TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE.
LAT...LON 3814 8488 3797 8482 3795 8497 3789 8502
3788 8511 3791 8511 3789 8514 3797 8517
3809 8504 3820 8500 3825 8501 3832 8497
3830 8475 3820 8474
$$
JARVISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:40 AM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, Aug 20, 2:40 AM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 240 AM EDT SUN AUG 20 2006 .SHORT TERM (TODAY-TONIGHT)... PW VALUES REMAIN UNSEASONABLY HIGH ACROSS THE REGION BASED ON 0Z SOUNDINGS...AROUND 160% OF NORMAL AT ILX/OHX. THIS ALONG WITH WEAK SHORTWAVE(S) TRANSLATING E/SE THROUGH IL/MO...AND SFC FRONT ALONG THE OHIO RIVER...ARE HELPING GENERATE SCT CLUSTERS OF NOCTURNAL TSRA. AS OF 0630Z...STRONGEST/MOST ORGANIZED STORMS ARE DROPPING E/SEWD THROUGH SRN IL AND LOOK TO IMPACT PARTS OF CNTRL/SRN KY AROUND OR AFTER 8Z. WILL GO WITH LIKELY POPS ROUGHLY ALONG/SW OF A HNB-FTK-SME LINE THROUGH 12Z. EXPECTING ISLTD-SCT SHRA WITH EMBEDDED THUNDER EXPECTED ELSEWHERE IN THE CWA THROUGH 12Z. WILL MAINTAIN SCT PRECIP COVERAGE DURING THE BALANCE OF THE MORNING OVER MOST OF THE CWA. PATCHY FOG WILL CONTINUE THROUGH DAYBREAK...BUT SO FAR VSBYS HAVE NOT BEEN TOO LOW (GENERALLY BETWEEN 2-4SM WITH LOCAL REDUCTIONS TO 1SM). HAVE AGAIN FOLLOWED LATEST SREF RUN (21Z/19) FOR MUCH OF THE SHORT TERM FORECAST PERIOD. WE EXPECT SFC FRONT TO MAKE SLOW PROGRESS SOUTH TODAY INTO SRN KY AND TENN...WITH SLIGHTLY DRIER AIR ALOFT FILTERING INTO SRN IND THIS AFTN. BEST COVERAGE OF PRECIP TODAY SHOULD BE OVER SRN KY CLOSER TO SFC FRONT AND AXIS OF INSTABILITY. WILL GO WITH LIKELY POPS DOWNSTATE THIS AFTN...WITH CHANCE POPS ELSEWHERE. LOCALLY HEAVY RAINFALL SEEMS TO BE THE PRIMARY THREAT WITH HIGH PWS/FRZ LEVELS. BEST SVR POTENTIAL TODAY WOULD APPEAR TO BE INTO TENN WHERE WET MICROBURST PARAMETER EXCEEDS SVR THRESHOLDS. STILL...NOT OUT OF THE QUESTION TO GET A FEW STRONG/MARGINALLY SVR STORMS IN FAR SRN KY IF SUFFICIENT INSTABILITY CAN DEVELOP. ACTIVITY SHOULD WANE QUICKLY AFTER SUNSET PER SREF DATA...THOUGH HAVE KEPT SOME LOW CHC POPS IN SRN KY UNTIL MIDNIGHT GIVEN FCST K-INDICES ABOVE 25 IN THAT AREA. SKIES SHOULD AT LEAST PARTIALLY CLEAR TONIGHT...ALLOWING FOR PATCHY FOG TO FORM ONCE AGAIN. LIMITING FACTOR FOR WIDESPREAD FOG FORMATION WILL BE 10-15KT LOW LEVEL WINDS FCST BY THE NAM. CS .LONG TERM (MONDAY-SATURDAY)... MONDAY THROUGH TUESDAY NIGHT... SHORT AND MEDIUM RANGE MODELS CONTINUE BE IN GOOD AGREEMENT THROUGH THIS PART OF THE FORECAST PERIOD. OVER THE LAST FEW RUNS...THE MODELS HAVE BEEN KEEN ON TRACKING A LITTLE VORT COMING AROUND THE TOP OF THE DEPARTING H5 RIDGE TO OUR SOUTHWEST. TONIGHTS MODELS CONTINUE TO SUPPORT THIS BY TAKING THE VORT AND SWINGING IT MAINLY THROUGH KY WITH ASSOCIATED SFC LOW TRACKING THROUGH TN. THIS WILL BRING ANOTHER CHANCE OF SHOWERS TO THE AREA MONDAY AND MONDAY NIGHT. CURRENT FCST HAS THIS COVERED...SO ONLY SOME MINIMAL CHANGES ARE NEED AT THIS TIME. WILL CONTINUE TO RUN CHANCE POPS FOR MONDAY AND MONDAY NIGHT AND BEGIN TO DRY THINGS OUT ON TUESDAY. GIVEN THE CLOUDS AND ASSOCIATED PRECIPITATION EXPECTED...TEMPS WILL SOMEWHAT COOLER THAN IN PREVIOUS DAYS WITH HIGHS IN THE MID 80S. CLEARING WILL BEGIN TO WORK ITS WAY INTO THE REGION ON TUESDAY WITH TEMPERATURES STILL IN THE MID 80S IN THE NORTH AND PERHAPS CLIMBING INTO THE UPPER 80S ACROSS FAR SOUTH KY. WEDNESDAY THROUGH SATURDAY... UPPER LEVEL THROUGH THIS PERIOD LOOKS TO FLATTEN OUT A BIT AS TROFFING IN THE EASTERN U.S. BEGINS TO BECOME MORE ZONAL AS SERIES OF POTENT H5 WAVES FLATTEN OUT THE WESTERN UNITED STATES RIDGE. FAIRLY TRANQUIL WEATHER IS EXPECTED THROUGH THE PERIOD. TEMPERATURES WILL BEGIN THE PD NEAR NORMAL AND AS ZONAL FLOW TAKES OVER...WE SHOULD START TO SEE SLOWLY MODERATING TEMPERATURES FROM MIDWEEK ONWARD. BY LATE IN THE PERIOD...DECENT H5 WAVE WILL BE PASSING THROUGH THE GREAT LAKES WITH ASSOCIATED COLD FRONT BOUNDARY TRYING TO MAKE IT SOUTHEASTWARD TOWARDS THE OHIO VALLEY. LATEST MODEL GUIDANCE SUGGEST THAT FRONT MAY MAKE IT TO THE OHIO RIVER BEFORE STALLING OUT AS SOUTHEAST RIDGE KEEPS IT FROM MAKING ANY REAL HEADWAY. MODEL PROGS ALSO SHOW THAT BEST PRECIPITATION CHANCES WILL LIKELY BE AFTER THIS FCST PD...AROUND SUNDAY OR SO. THUS...WILL CONTINUE A DRY FORECAST FOR NOW. AS FOR TEMPS...WILL ADJUST THOSE CLOSER TO THE ENSEMBLE MEANS WHICH HAVE PERFORMED WELL AND SHOWN GOOD RUN TO RUN CONTINUITY OVER THE PAST FEW DAYS. -MJ && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Aug 20, 4:30 AM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 430 AM EDT SUN AUG 20 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-210830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 430 AM EDT SUN AUG 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. PATCHY FOG WILL CONTINUE THROUGH MID-MORNING WITH VISIBILITIES DOWN TO NEAR ONE MILE IN SOME SPOTS. TRAVELERS SHOULD BE PREPARED FOR RAPID CHANGES IN VISIBILITY...AND SLOW DOWN IF ENCOUNTERING DENSE FOG. A SLOW MOVING COLD FRONT SETTLING SOUTHWARD THROUGH THE REGION COMBINED WITH A VERY MOIST AND MODESTLY UNSTABLE AIRMASS WILL HELP GENERATE SCATTERED SHOWERS AND THUNDERSTORMS TODAY. THE STORMS WILL BE MOST LIKELY ALONG AND WEST OF I-65 EARLY THIS MORNING...THEN AGAIN OVER PARTS OF CENTRAL AND SOUTHERN KENTUCKY THIS AFTERNOON. LOCALLY HEAVY RAINFALL IS THE PRIMARY THREAT...ALONG WITH FREQUENT LIGHTNING AND GUSTY WINDS. RAINFALL RATES OF 1-2 INCHES PER HOUR ARE POSSIBLE. A FEW STRONGER STORMS MAY OCCUR... WITH WIND GUSTS UP TO 50 MPH...MAINLY THIS AFTERNOON OVER SOUTHERN KENTUCKY. A FEW THUNDERSTORMS MAY CONTINUE INTO THE EARLY EVENING HOURS IN SOUTHERN KENTUCKY...HOWEVER COVERAGE OF THUNDERSTORMS IS EXPECTED TO DIMINISH BY MIDNIGHT TONIGHT OVER THE OUTLOOK AREA. PATCHY FOG MAY AGAIN DEVELOP BY DAYBREAK MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WEAK UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE ACROSS KENTUCKY ON MONDAY. THIS WILL BRING YET ANOTHER CHANCE OF THUNDERSTORMS TO THE OUTLOOK AREA. AT THIS TIME...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF DENSE FOG THIS MORNING...AND ANY SEVERE WEATHER OR FLOODING TODAY AND THIS EVENING...TO THE NATIONAL WEATHER SERVICE. CALL OUR SPOTTER LINE...OR SUBMIT REPORTS ON OUR WEBSITE AT WEATHER.GOV/LOUISVILLE. CS/MJ
In the hours before
Special weather statement, Aug 20, 6:27 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 627 AM EDT SUN AUG 20 2006 KYZ039-045-046-053-054-063>065-201100- ANDERSON-GREEN-HART-LARUE-MARION-NELSON-TAYLOR-WASHINGTON- 627 AM EDT SUN AUG 20 2006 ...STRONG STORMS TO AFFECT ANDERSON...GREEN...HART...LARUE... MARION...NELSON...TAYLOR AND WASHINGTON COUNTIES... AT 623 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF BARDSTOWN TO 12 MILES NORTHEAST OF MUNFORDVILLE...AND MOVING EAST AT 40 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR NEW HOPE BY 635 AM EDT. NEAR FAIRFIELD BY 640 AM EDT. NEAR BLOOMFIELD BY 645 AM EDT. NEAR ST. MARY BY 650 AM EDT. NEAR CHAPLIN BY 655 AM EDT. NEAR FENWICK BY 700 AM EDT. THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 10 AND 48. STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Local storm report, Aug 20, 6:28 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
628 AM EDT SUN AUG 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM TSTM WND GST ANCHORAGE 38.27N 85.54W
08/20/2006 E50 MPH JEFFERSON KY TRAINED SPOTTER
&&Special weather statement, Aug 20, 6:30 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 630 AM EDT SUN AUG 20 2006 INZ092-KYZ031-033-201100- CLARK-HENRY-OLDHAM- 630 AM EDT SUN AUG 20 2006 ...STRONG THUNDERSTORMS MOVING THROUGH THE AREA... AT 630 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM SOUTHERN CLARK COUNTY IN INDIANA SOUTHEASTWARD THROUGH WESTERN OLDHAM COUNTY. THESE STORMS WERE MOVING EAST AT 35 MPH. FREQUENT LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR LA GRANGE BY 640 AM EDT. THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS 16 AND 8. THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS 14 AND 22. STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. MJ
Special weather statement, Aug 20, 6:39 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 639 AM EDT SUN AUG 20 2006 KYZ035-036-039>041-046>048-201145- ANDERSON-FAYETTE-FRANKLIN-JESSAMINE-MERCER-SCOTT-WASHINGTON-WOODFORD- 639 AM EDT SUN AUG 20 2006 ...STRONG TO POSSIBLY SEVERE STORMS HEADING INTO THE BLUEGRASS REGION... AT 636 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF LA GRANGE TO 5 MILES SOUTHWEST OF SHELBYVILLE TO BARDSTOWN...AND MOVING EAST AT 45 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THESE STORMS. BASED ON THEIR CURRENT SPEED THESE STORMS WILL BE... NEAR LAWRENCEBURG BY 710 AM EDT. NEAR VERSAILLES BY 720 AM EDT. NEAR GEORGETOWN BY 730 AM EDT. NEAR NICHOLASVILLE BY 740 AM EDT. NEAR LEXINGTON BY 740 AM EDT. STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Local storm report, Aug 20, 6:48 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 AM EDT SUN AUG 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM TSTM WND DMG VALLEY STATION 38.10N 85.86W
08/20/2006 JEFFERSON KY BROADCAST MEDIA
NUMEROUS POWER OUTAGES
&&
MJSpecial weather statement, Aug 20, 6:52 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 652 AM EDT SUN AUG 20 2006 KYZ054-064-065-201115- GREEN-MARION-TAYLOR- 652 AM EDT SUN AUG 20 2006 ...STRONG STORMS AFFECTING GREEN...MARION AND TAYLOR COUNTIES... AT 648 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF SPRINGFIELD TO 7 MILES SOUTHWEST OF GREENSBURG...AND MOVING EAST AT 30 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND STRONG GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR SALOMA BY 700 AM EDT. NEAR NEW MARKET BY 705 AM EDT. NEAR ELK HORN BY 710 AM EDT. NEAR MANNSVILLE BY 715 AM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 6:02 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 43 min |
| Aug 20, 6:16 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt | 29 min |
| Aug 20, 6:24 AM EDT | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 51 min |
| Aug 20, 6:34 AM EDT | Severe Thunderstorm Warning | LMK | Nelson | 26 min |
| Aug 20, 7:10 AM EDT | Severe Thunderstorm Warning | LMK | Mercer | 35 min |
| Aug 20, 7:17 AM EDT | Severe Thunderstorm Warning | LMK | Woodford | 28 min |
| Aug 20, 7:27 AM EDT | Severe Thunderstorm Warning | LMK | Jessamine | 18 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.